Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Amoxicillin And Clarithro Sufficient To Treat Diarrhea And Vomiting Caused By H. Pylori?

4 year old son has the following symptoms.: abdominal distention, diarrhea, and vomiting for 1 week. Vomiting sunsided and abdominal distention persists, regular stool and stomach pain ( upper stomach- just below the rib cage in the middle). He was put on Zofran for nausea, 3 week course of Clarithro and Amoxicillin since H pylori cam back positive - done by pediatrician. Meanwhile the gastroenterologist did EGD post abx therapy said biopsy is normal and stomach looks fine and that his symptoms should resolve. HEr belief is that the nausea and abdominal pain is a result of a bad gastroenteritis. It has now been 6 weeks and the diarrhea returned for 24 hours with vomiting for 12 hours. HE now continues with the stomach pain which comes and goes and what he describes as his stomach rumbling for food. He has been on Prevacid for 5 weeks. Upper GI with follow thru is normal. IS there something else wrong?? PEdiatrician blood test for lactose and gluten sensitivity were negative. What could be the cause of this chronic stomach pain with nausea?
Tue, 19 Feb 2019
Report Abuse
General Surgeon 's  Response
Hi,

Noted the detailed history about your 4 year old son and understood the concerns.
He is already under investigations and treatment for recurrent diarrhea, and vomiting out of which some symptoms got subsided.
The probable cause can be found out by the following ways in addition to the investigations already being done:
Repeated stool tests for three consecutive days sometimes help to get a proper diagnosis and thus a proper management. Amoxicillin and Clarithromycin are drugs of choice in H pylori but not good for intestinal infection wherein other medications like Cefixime and Ofloxacin work better.
Add on probiotics.
Identify the foods and beverages that instigated the problems again or enhance the symptoms.
Stop milk and milk products.
Add on Metronidazole for 5 days under the prescription of a Pediatrician.
Ultrasonography and CT scan of abdomen may help to find out other causes like Abdominal lymph nodes and so on.
Colonoscopy may be needed.
All these things together will help to get an appropriate diagnosis and have proper management.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. T Chandrakant, General Surgeon.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Prevacid


Loading Online Doctors....
Is Amoxicillin And Clarithro Sufficient To Treat Diarrhea And Vomiting Caused By H. Pylori?

Hi, Noted the detailed history about your 4 year old son and understood the concerns. He is already under investigations and treatment for recurrent diarrhea, and vomiting out of which some symptoms got subsided. The probable cause can be found out by the following ways in addition to the investigations already being done: Repeated stool tests for three consecutive days sometimes help to get a proper diagnosis and thus a proper management. Amoxicillin and Clarithromycin are drugs of choice in H pylori but not good for intestinal infection wherein other medications like Cefixime and Ofloxacin work better. Add on probiotics. Identify the foods and beverages that instigated the problems again or enhance the symptoms. Stop milk and milk products. Add on Metronidazole for 5 days under the prescription of a Pediatrician. Ultrasonography and CT scan of abdomen may help to find out other causes like Abdominal lymph nodes and so on. Colonoscopy may be needed. All these things together will help to get an appropriate diagnosis and have proper management. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. T Chandrakant, General Surgeon.